Dynamics on the global attractor of a gradient flow arising from the Ginzburg-Landau equation

  • Konstantin Mischaikow
  • Yoshihisa Morita
Article

Abstract

The dynamics on the attractor for the complex Ginzburg-Landau equationut=v(1+)uxx+u-(1+)|u|2u for parameter values μ≈κ is described via a semiconjugacy onto a simple ordinary differential equation difined on the unit disk inR2K

Key words

Ginzburg-Landau equation global attractor Morse decomposition model flow 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A.J. Bernoff, Slowly varying fully nonlinear wavetrains in the Ginzburg-Landau equation. Physica, D30 (1988), 363–381.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    K.J. Brown, P.C. Dunne and R.A. Gardner, A semilinear parabolic system arising in the theory of superconductivity. J. Differential Equations,40 (1981), 232–252.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    N. Chafee and E.F. Infante, A bifurcation problem for a nonlinear partial differential equations of parabolic type. Appl. Anal.,4 (1974), 17–37.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    S.N. Chow and J.K. Hale, Methods of Bifurcation Theory. Springer-Verlag, New York, 1982.MATHGoogle Scholar
  5. [5]
    S.N. Chow and K. Lu, Invariant manifolds, for flows in Banach spaces. J. Differential Equations,74 (1988), 285–317.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    C. conley, Isolated Invariant Sets and the Morse, Index. CBMS Lecture Notes38, A.M.S., Providence, R.I., 1978.MATHGoogle Scholar
  7. [7]
    R.C. Diprima, W. Eckhaus and L.A. Segel, Non-linear wave-number interaction in nearcritical two-dimensional flows. J. Fluid Mech.,49 (1971), 705–744.MATHCrossRefGoogle Scholar
  8. [8]
    C.R. Doering, J.G. Gibbon, D.D. Holm and B. Nicolaenko, Low-dimensional behavior in the complex Ginzburg-Landau equation. Nonlinearity,1 (1988), 279–309.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    R. Franzosa, The connection matrix theory for Morse decompositions. Trans. Amer. Math. Soc.,311 (1989), 561–592.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    R. Franzosa, The continuation theory for Morse decompositions and connection matrices. Trans. Amer. Math. Soc.,311 (1989), 561–592.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    J.M. Ghidaglia and B. Heron, Dimension of the attractors associated to the Ginzburg-Landau partial differential equation. Physica, D28 (1987), 282–304.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    J.K. Hale, Asymptotic Behaviour of Dissipative Systems. Math. Surveys Monographs25, A.M.S., 1988.Google Scholar
  13. [13]
    H. Hattori and K. Mischaikow, A dynamical system approach to a phase transition problem. J. Differential Equations,94 (1991), 340–378.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    D. Henry, Geometric Theory of Semilinear Parabolic Equations. Springer-Verlag, New York, 1981.MATHGoogle Scholar
  15. [15]
    Y. Kuramoto, Chemical Oscillations, Waves and Turbulence. Springer-Verlag, New York, 1981.Google Scholar
  16. [16]
    C. McCord and K. Mischaikow, On the global dynamics of attractors for scalar delay equations. Preprint CDSNS92-89.Google Scholar
  17. [17]
    R. Moeckel, Morse decompositions and connection matrices. Ergodic Theory Dynamical Systems,8* (1988), 227–250.MathSciNetCrossRefGoogle Scholar
  18. [18]
    H.T. Moon, P. Huerre and L.G. Redekopp, Three-frequency motion and chaos in the Ginzburg-Landau equation. Phys. Rev. Lett.,49 (1982), 458–460.CrossRefMathSciNetGoogle Scholar
  19. [19]
    H.T. Moon, P. Huerre and L.G. Redekopp, Transitions to chaos in the Ginzburg-Landau equation. Physica,7D (1983), 135–150.MathSciNetGoogle Scholar
  20. [20]
    A.C. Newell and J.A. Whitehead, Finite bandwidth, finite amplitude convection. J. Fluid Mech.,38 (1969), 279–303.MATHCrossRefGoogle Scholar
  21. [21]
    D. Salamon, Connected simple systems and the Conley index of isolated invariant sets. Trans. Amer. Math. Soc.,291 (1985), 1–41.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    J.T. Stuart, On the non-linear mechanics of wave disturbances in stable and unstable parallel flows. J. Fluid Mech.,9 (1960), 353–370.MATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics. Springer Verlag, New York, 1988.MATHGoogle Scholar
  24. [24]
    A. Vanderbauwhede and S.A. Van Gils, Center Manifolds and Contractions on a Scale of Banach Spaces. J. Funct. Anal.,72 (1987), 209–224.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© JJIAM Publishing Committee 1994

Authors and Affiliations

  • Konstantin Mischaikow
    • 1
  • Yoshihisa Morita
    • 2
  1. 1.Center for Dynamical Systems and Nonlinear Studies, School of MathematicsGeorgia Institute of TechnologyAtlantaUSA
  2. 2.Department of Applied Mathematics and Informatics, Faculty of Science and TechnologyRyukoku UniversityOhtsuJapan

Personalised recommendations